I have epilepsy. I have been on Dilantin for over 15 years. My doctor has switched me Lamictal about two months ago for my seizures. I'm currently on 450mg a day but will be upgraded to 500mg. I've noticed my moods have changed. I've been depressed and have a loss of appetite (reported side effects of Lamictal). I've been told that it is common to prescribe Lamictal with an anti-depressant. If anyone had to combine Lamictal with an anti-depressant to control seizures, did you stay on the anti-depressant for a long period of time?
Hi, Luis, my psychiatrist at the time gave me Lamictal after being on several months of Effexor. I did not have a seizure disorder nor was I bipolar. I became frightened at how quickly I changed after I got to the titrated dose of Lamictal. I was horribly depressed and was "not myself." I spoke at length with my regular internist and pharmacist, and my internist weaned me off both Lamictal and Effexor and put me on Cymbalta. I stopped seeing the psychiatrist immediately the weaning off process began with my internist and have never looked back. Lamictal is a very strong drug with deathly side effects.
Per WebMD - Lamictal Oral is used to treat the following:
Bipolar Disorder in Remission, Epilepsy of the Lennox Gastaut Syndrome, Simple Partial Seizures, Convulsive Seizures, Epileptic Seizure. It may also be used to treat: Bipolar Depression, Rapid Cycle Manic-Depression, and Neuropathic Pain.
I think you know by now you want off of Lamictal. So work with your doctor to wean you off of it and find another drug for you seizures. Lamictal is used with an antidepressant IF YOU ARE BIPOLAR.
It is your body and your mind. There are many other drugs to treat seizure disorder.
All the best to you ~Tony
Be careful regarding antidepressants, they lower the seizure threshold , not good for epileptics, your doc must make sure ur having enough anti convulsants to control this,also anticonvulsants are mood stabilisers so you may need more) I'm on lamictal(200) and valproate(2300) while on a antidepressant(mirtazapine) and a antipsychotic (serequal)-(another 1 for lowering the threshold),for my bipolar(my epilepsy is the granmal type)-and all my anticonvulsant meds also are used to stabilise my moods, good luck
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 27 Oct 2011 • 3 answers
Posted 6 Jun 2013 • 1 answer
Posted 1 Oct 2014 • 2 answers
Posted 15 Nov 2014 • 2 answers
Posted 20 Aug 2017 • 2 answers